It looks like you're using an Ad Blocker.

Please white-list or disable in your ad-blocking tool.

Thank you.


Some features of ATS will be disabled while you continue to use an ad-blocker.


Help ATS via PayPal:
learn more

New "Smart" insulin may ease burden of TYPE 1 DIABETICS!!!

page: 1

log in


posted on Feb, 10 2015 @ 11:56 AM
So i was reading this article being type 1 for the last 18years ive been on insulin for 18 years and get frequent lows i think this might be a step in the direction of some type of hope.

The new compound, which was shown to be effective in mice, automatically activates when blood sugar levels soar, and remains in circulation for up to 24 hours. In the future, patients could inject the insulin once a day, or even less frequently, overcoming the need for constant self-monitoring and insulin top-ups after meals.

O yes no more finger prickkksssss yaaaayyyyy!!!!

Danny Chou, a chemical biologist who led the research at the University of Utah, said: “Diabetic patients still need to guess to some extent how much insulin they need. With this you would just inject it and it wouldn’t matter if you overshot because its activity would stop when glucose levels get too low.”

O man this is sounding way too good now...

Taking too little insulin means blood sugar levels are consistently too high, which can lead to serious complications in the long term, such as blindness and nerve damage. “In theory, with this there would be none of these glucose problems,” said Dr Chou.

Yay a semi cure as long as access to the insulin is given, in the article it states that shots could be given once a day or week o man compared to my 6 a day ill take it hands down.

Only problem is that it wont be available for the next two to five years...

Whats says you ats hope or a deflated bubble..??..
link to article

posted on Feb, 10 2015 @ 12:03 PM
a reply to: ATF1886

Keep hoping, my mom was type 2... But anything that can help ease the burdens of diabetes is something I am in favor of.

posted on Feb, 10 2015 @ 12:05 PM
You know my fear was im going to be injecting something new into me who knows what risks and side effects are but then i realized ive been doing it for the last 18 couldnt get anymore toxic at this point...a reply to: Irishhaf

edit on 10-2-2015 by ATF1886 because: typo

posted on Feb, 10 2015 @ 01:55 PM
It almost seems too good to be true. I can't figure how it could self regulate, maybe a certain amount of sugar causes some nano-particles to dissolve releasing the insulin that is bound in molecules. Now, couldn't these particles cause unknown of problems?

posted on Feb, 10 2015 @ 02:46 PM
Exactly what i was thinking thats why the whole if you take to much youll be ok.... i dont trust that one too much a reply to: rickymouse

posted on Feb, 10 2015 @ 03:04 PM
This would be a godsend to Type 1's. The fear of tight control is the problem of bottoming out. The lows however desired never stay where they should, I don't like being low at all. It is very frightening. I became type 1 diabetic in my late 30's and have no clue where it came from, it does not run in my family anywhere.

I can tell when it is a low and know I have a very short time to get my sugars back up. I usually am aware when it drops below 4.0ml and have been as low as 1.9mls Problem is that during a low, you are ravenous and can't seem to get it in fast enough.

With me, I get shaky, cold sweaty, and my vision goes, all I can see is a bright white light. If this promises to take away the lows I would ask to get it ASAP as the lows scare me way more than the highs and I know it is the highs that do the most damage.

posted on Feb, 10 2015 @ 03:27 PM
I have all your symptoms minus bright lights ive had it 18 years now what i get with lows are palpatations and my highs are wierd i get dizzy and weak legs o the joys they need to speed this process up we need solutions already ive been at this bulls*** way too long i need an alleviation of some sorta reply to: whatnext21

posted on Feb, 10 2015 @ 04:46 PM

originally posted by: ATF1886
Exactly what i was thinking thats why the whole if you take to much youll be ok.... i dont trust that one too much a reply to: rickymouse

I'd wait till others try this new medicine before switching if you can keep your sugar levels controlled. In a few years after this is used the side effects should be known. Being a test rat is not what I desire, I went through that with a newer medicine before and the results were not good. The symptoms I experienced became listed after a year on the little pamphlets for the medicine, they were not there when I started and the doctor did not think that my problems were related to that medicine. It is important to read those side effects every so often, they do change as more are uncovered. Reading about them initially is not enough.

posted on Feb, 10 2015 @ 04:52 PM
My 16 year old nephew/son is T1. He was diagnosed at age 8.
He doesn't really have too many issues with lows as his lantus keeps him fairly regulated through the night.

We are dealing with highs. The gym gets him high, football gets him high, we do checks before, halftime, and immediately after every game. The Endocrinologist says teenage boys with their hormones, testosterone, etc can be very difficult to control.

This could really help him and if it takes two-five years, he's got that...easy...
Thanks for the bringing the article!

posted on Feb, 10 2015 @ 06:04 PM
Anything that gives a glimmer of light at the end of the tunnel helps!! Tell him to keep his head up ive had it 18years all i take is insulin tell him to keep it up with the sports!!a reply to: TNMockingbird

posted on Feb, 10 2015 @ 06:07 PM
Now i understand your humor musta been one of the reactions lol no but real s*** ill wait dont wana b guinea pig for big pharma...a reply to: rickymouse

posted on Feb, 10 2015 @ 06:32 PM
a reply to: ATF1886

I will thank you!!!

He is very active....LOVES to punt barefoot...(his Dr. would have a fit I'm sure!)

His A1Cs have been up and down but, really good for the most part. Eyes are great so far...Ironically he got his first cavity filled today...and last!

I think he's lucky in that when he is high his Ketones are never more than moderate...

I am ever hopeful for a full on cure!

posted on Feb, 10 2015 @ 06:37 PM
I have Brittle diabetes and this would be a Godsend.
My life has been turned upside down by diabetes. I wouldn`t wish it upon anyone.

posted on Feb, 10 2015 @ 08:18 PM
a reply to: lambros56

It IS a horrible thing....

I hope for you stability.

I imagine that your thyroid has been checked?
I read there may be something in that...

posted on Feb, 10 2015 @ 09:12 PM
And this will probably come with a 1000 dollar price tag.

posted on Feb, 11 2015 @ 04:19 AM
Have him try a low carb high protien diet that should help him alot it sure worked for me i used to run 12's on my A1c now i run a 7.5 which is a long hard change. If you have any questions pm me ill give you some great ideas i got 18 years battleing this stupidity-!!

a reply to: TNMockingbird

posted on Feb, 11 2015 @ 04:21 AM
Neither would i.. a reply to: lambros56

posted on Feb, 11 2015 @ 04:36 AM
a reply to: ATF1886

But will this do anything for those of us that are (or are destined to be) type 2 diabetics? From my understanding, type 1 is insulin underproduction, type 2 is insulin resistance. I know a few T2s who take insulin, though I remember reading something about that being less common.

posted on Feb, 11 2015 @ 06:52 AM
Being type 2 is a lifestyle choice type 2 can be reversed i meet alot of older people that i give them options and within 6months have no diabetes like i always say the mouth is where all sickness begins!!!a reply to: ATF1886

On a side note you are right i suffer from underproduction where as t2 is merely resistance the majority of t2 have a stomach gut or are overweight now its not always the case but majority of the time it is there are certain circumstances that cause insulin resistance.

edit on 11-2-2015 by ATF1886 because: (no reason given)

new topics

top topics


log in